Tennessee, 2019Flash Flooding and Flooding in Tennessee, February 6 to 7, 2019
February 6 to 7, 2019 · NWS MRX · 14 events in 9 counties and zones
A warm, moist, Gulf air mass was in place across the area, with a weak surface trough located over the Cumberland Plateau, which helped focus rainfall amounts of a few inches over parts of northeast Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm, moist, Gulf air mass was in place across the area, with a weak surface trough located over the Cumberland Plateau, which helped focus rainfall amounts of a few inches over parts of northeast Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 6, 6:52 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 6, 6:52 PM EST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
652 PM EST Wed Feb 6 2019
.AVIATION...A band of moderate to heavy rainfall has developed
along a warm front stretching into East Tennessee extending from
near tys to around tri. The area of lift will be moving slowly
north through the night with the Great Valley fully within the
warm sector on Thursday producing quite nice, vfr flight
conditions with a gusty southwest surface wind. However, tonight
flight weather may be predominantly mvfr at tys and to a greater
extent at tri, where ifr conditions could develop later this
evening into the early morning hours Thursday.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Feb 6, 3:28 PM EST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
328 PM EST Wed Feb 6 2019
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-072030-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
328 PM EST Wed Feb 6 2019 /228 PM CST Wed Feb 6 2019/
This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms could bring brief heavy rain to the
Plateau, northern and central Valley, and southwest VA late this
afternoon through Midnight tonight. Ponding of water in poor
drainage areas will be possible with any thunderstorms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Another round of rain can be expected Monday and Tuesday, with
heavy rainfall possible. While uncertainty is still significant
that far out in time, there is a possibility of flooding with
this system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
In the hours before
Special weather statement, Feb 6, 7:16 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Morristown TN
716 PM EST WED FEB 6 2019
TNZ036-069-070100-
Anderson TN-Knox TN-
716 PM EST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND CENTRAL
ANDERSON COUNTIES UNTIL 800 PM EST...
At 716 PM EST, Doppler radar was tracking a strong thunderstorm near
Clinton, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Halls, Blaine, House Mountain State
Park, Maloneyville, Mascot and Powell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8419 3613 8421 3617 8374 3614 8372
3609 8367 3608 8367 3610 8369 3610 8371
3606 8369 3605 8367 3603 8368 3599 8365
3598 8366 3597 8365 3593 8372
TIME...MOT...LOC 0016Z 268DEG 31KT 3604 8412
05/MAFlash Flood, Union
- When
- February 6, 8:00 PM EST to 10:00 PM EST
- Where
- Union County, 4 mi NE of Maynardville to 4 mi NW of Maynardville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.291, -83.749
Flash flooding and water-covered roadways throughout the county.
Flash Flood, Anderson
- When
- February 6, 8:43 PM EST to 10:45 PM EST
- Where
- Anderson County, 2 mi N of Andersonville to 2 mi W of Andersonville
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.229, -84.030
Cars flooded in Andersonville, as deep as halfway up the car doors.
Flash Flood, Knox
- When
- February 6, 9:27 PM EST to 11:15 PM EST
- Where
- Knox County, 2 mi N of Pedigo to 2 mi WNW of Pedigo
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.129, -84.000
Vehicle stranded in high water near East Raccoon Valley Drive near Heiskell.
Flash Flood, Hamblen
- When
- February 6, 9:49 PM EST to 11:45 PM EST
- Where
- Hamblen County, 2 mi S of Morristown
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.191, -83.280
Low spot in road near Lincoln Heights Middle School was covered with a foot of water.
Flash Flood, Knox
- When
- February 6, 10:05 PM EST to February 7, 12:00 AM EST
- Where
- Knox County, 3 mi W of Corryton to 2 mi W of Corryton
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.150, -83.834
Parts of State Route 131 in Knox County west of Corryton is impassable.
Flash Flood, Hamblen
- When
- February 6, 11:02 PM EST to February 7, 1:00 AM EST
- Where
- Hamblen County, 6 mi NE of Morristown to 8 mi WSW of Morristown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.281, -83.204
Multiple roads flooded across the county.
Flood, Hawkins
- When
- February 7, 4:30 AM EST to 6:30 AM EST
- Where
- Hawkins County, 8 mi N of Rogersville to 14 mi SW of Rogersville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.516, -83.000
Flooding reported throughout the county. Some road washouts. Schools closed for the day.
Flash Flood, Hancock
- When
- February 7, 6:00 AM EST to 6:30 AM EST
- Where
- Hancock County, 4 mi SE of Sneedville to 5 mi ESE of Sneedville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.489, -83.169
Landslide washed out portion of Hwy 66 at the Hancock County and Hawkins County border.
Flash Flood, Hawkins
- When
- February 7, 7:00 AM EST to 9:00 AM EST
- Where
- Hawkins County, 1 mi W of Blevins to 0.5 mi SSW of Blevins
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.470, -82.948
Water covering Blevins Road with one vehicle rescue.
Flash Flood, Greene
- When
- February 7, 7:30 AM EST to 9:30 AM EST
- Where
- Greene County, 1 mi NE of Mohawk to 3 mi SE of Mohawk
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.210, -83.037
Potterstown Rd was impassable.
Flash Flood, Hawkins
- When
- February 7, 8:22 AM EST to 10:15 AM EST
- Where
- Hawkins County, 2 mi ENE of Klondike to 3 mi NE of Klondike
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.441, -83.097
Poor Valley Creek Road impassable. One vehicle rescue.
Flood, Hawkins
- When
- February 7, 8:54 AM EST to 10:45 AM EST
- Where
- Hawkins County, 2 mi NE of Church Hill to 2 mi NW of Church Hill
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.541, -82.695
Street flooding noted up to the bottom of cars.
Flood, Claiborne
- When
- February 7, 9:00 AM EST to 11:00 AM EST
- Where
- Claiborne County, 5 mi S of Hoop to 4 mi SSE of Hoop
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.458, -83.430
State Road 33 closed due to flooding east of Rowe Road.
Flood, Sullivan
- When
- February 7, 9:00 AM EST to 11:00 AM EST
- Where
- Sullivan County, 1 mi NW of Sullivan Gardens to 1 mi SW of Sullivan Gardens
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.490, -82.613
State Road 93 closed at SR 347 due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, February 6 to 7, 20191 death · $2.9 million · EF0 · 44 events
- Tornado and Flash Flooding in Ohio, February 6 to 8, 20191 death · $60,000 · EF0 · 51 events
- Flooding in Ohio, February 6 to 10, 20191 death · $47,000 · 10 events
- Ice Storm and Flooding in Missouri, February 6 to 7, 20192 injured · $143,000 · 1.75 in hail · 54 events
- Tornado and Hail in Arkansas, February 6 to 7, 20191 injured · $200,000 · EF1 · 20 events
- Flood in Michigan, February 6 to 27, 2019$400,000 · 1 event
- Flash Flooding and Flooding in Indiana, February 6 to 8, 2019$100,000 · 16 events
- Flash Flooding in Tennessee, February 6, 2019$50,000 · 6 events
- Tornado and Flooding in Kentucky, February 6 to 7, 2019$8,000 · EF1 · 5 events
- Flash Flood in Arizona, February 6, 2019$30,000 · 1 event
- Winter Storm in Minnesota, February 6 to 7, 201923 events
- Ice Storm and Winter Weather in Kansas, February 6 to 7, 201916 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 810243, 810246, 810258, 810261, 810272, 810276, 810293, 810279, 810283, 810289, 810292, 810294, 810295, 810296.